Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS St. Louis, MO

July 12, 2025Reynolds County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 12, 2025, 8:49 PM CDT for Reynolds County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 8:49 PM CDT (01:49 UTC)
Expired
Jul 12, 2025, 11:45 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WGUS53 KLSX 130149
FFWLSX
MOC179-130445-
/O.NEW.KLSX.FF.W.0026.250713T0149Z-250713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
849 PM CDT Sat Jul 12 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  East Central Reynolds County in southeastern Missouri...

* Until 1145 PM CDT.

* At 849 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly. This includes a small portion of the Black river near 
  Highway K.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mainly rural areas of East Central Reynolds County.
  Black River near Highway K.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3739 9077 3737 9077 3737 9075 3728 9075
      3726 9081 3735 9089 3739 9087

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

19
1 follow-up statement
372 
WGUS73 KLSX 130320
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1020 PM CDT Sat Jul 12 2025

MOC179-130445-
/O.CON.KLSX.FF.W.0026.000000T0000Z-250713T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
1020 PM CDT Sat Jul 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS 
EVENING FOR EAST CENTRAL REYNOLDS COUNTY...

At 1020 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 5 inches of rain 
have fallen. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area, but the heaviest rain has subsided. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.   This includes a small
         portion of the Black River near Highway K, which will
         likely see a quick rise in the river. While it likely
         will not reach flood stage, those along the river bank
         and on the river itself should be aware that water
         levels may rise quickly as runoff moves through the
         area.

Some locations that will experience flash flooding include...
  Mainly rural areas of East Central Reynolds County.
  Black River near Highway K.

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3739 9087 3739 9077 3737 9077 3737 9075
      3728 9075 3726 9081 3735 9089

FLASH FLOOD...RADAR INDICATED

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:10 PM CDT, 2 hours 39 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms are forecast each day through late next week. There will be plenty of dry time.
Area forecast discussion, Jul 12, 6:10 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
610 PM CDT Sat Jul 12 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are forecast each day through
  late next week. There will be plenty of dry time.

&&

.SHORT TERM...  (Through Late Sunday Night)
Issued at 225 PM CDT Sat Jul 12 2025

Recent surface analysis shows a pre-frontal trough pushing through
southeast Missouri and southern Illinois this afternoon. This
feature is quickly traversing these areas and is forecast to stall
just beyond our border. As such, tonight will be mostly dry as
ongoing convection is shoved out of the area. Portions of northeast
Missouri and west-central Illinois will see a relatively cool night
as well with lows dropping into the mid to upper 60s. This is due to
a cold front ushering lower dewpoints into these areas.

Rain chances return early tomorrow morning through tomorrow
afternoon as a shortwave trough over the southern Plains ejects
vorticity lobes into Missouri and Illinois. These lobes will
interact with a stalled front to our south and produce showers and
thunderstorms. Although showers are forecast areawide, the highest
concentration of thunderstorms will generally be relegated south of
I-70 where moisture and instability will not have been tampered with
by the drier air to the north. With around 1500 J/kg of MLCAPE
present, I cannot rule out a few thunderstorms capable of gusty
winds, but strong thunderstorms are unlikely. Bulk shear values of
up to 15 - 20 kts will support quick-lived pulse convection as
opposed to organized thunderstorms. As we've seen earlier this week,
cores will likely collapse before bulking up enough to produce
strong winds. Otherwise, PWATs still in the 1.75 - 2" range will
support locally heavy rainfall underneath these thunderstorms.
Isolated flash flooding is a possibility in locations that
experience multiple thunderstorms and/or have received abundant
rainfall recently.

Thunderstorm coverage will taper off through the evening with a dry
forecast in store by midnight. A similar night to tonight is
expected with widespread mid to upper 60s forecast for most.

Jaja

&&

.LONG TERM...  (Monday through Next Saturday)
Issued at 225 PM CDT Sat Jul 12 2025

There is a chance for showers and thunderstorms each day from Monday
through late week, but plenty of dry time is expected. Coverage and
location of convection will be dictated by the position of the
aforementioned stalled front and the behavior of mid-level
shortwaves and vorticity maxima.

Global models begin to diverge on the pattern aloft as early as
Monday which has implications regarding our rain chances for the
week. What they do agree on is the presence of a near-cutoff low in
the Oklahoma/Arkansas vicinity on 12z Monday. This feature is
progged to head northeast through the mid-Mississippi Valley through
the day on Monday, and that's where the similarities end. Where
exactly the feature starts the day, how strong it will be, how fast
it traverses the mid-south, and where it tracks all differ. Most
deterministic guidance favors a weaker, slower, and more equatorward
tracking low which would result in rain chances confined to south of
I-70 during the afternoon. However, there is some guidance that
favors a stronger, faster, and more poleward shifting low. This
solution would cause more locations to see showers and thunderstorms
with them beginning earlier in the day. Although our forecast
reflects the drier solution, both are possible at this juncture.

Thunderstorm chances increase Tuesday as the cutoff low pushes the
stalled surface boundary northward and back into our CWA. The low
will continue to provide upper level support for convection during
the day, but the details are muddled. The greatest chance will be in
the afternoon when conditions are most favorable, but exact timing,
location, and coverage all depend on the location and strength of
the boundary. This will, in turn, be determined by convection on
Monday and the behavior of the mid-level pattern. The same can be
said for Wednesday and so on. This uncertainty is reflected in a
growing NBM interquartile high temperature spread from Tuesday
onward. By Thursday the spread is 8 degrees. This is a notable
spread in July when the pattern is typically quiet and climatology
forecasts are generally within a couple of degrees of being correct.

Otherwise, high temperatures for next week are forecast to land
generally in the mid-80s to low-90s each day with morning lows in
the 60s and 70s.

Jaja

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 604 PM CDT Sat Jul 12 2025

The primary concerns during the 00Z TAF period will be the
potential for some patchy fog overnight tonight, followed by
showers, lowering ceilings, and a few thunderstorms tomorrow
morning through the afternoon. While a few very weak showers
continue to percolate in the area this afternoon, mostly near UIN,
VFR conditions are in place to start the period. Very light winds
and residual humidity overnight may allow for some patchy fog
development in low lying areas, most likely at SUS/JEF/CPS, with
lower probability chances at COU and UIN as well. Showers are
likely to move into central Missouri in the morning, followed
shortly thereafter in the St. Louis area, and will continue on and
off through the mid to late afternoon. A few thunderstorms are
also possible, but are not likely to produce much more than
lightning, bursts of heavy rain, and occasionally gusty winds.
MVFR ceilings are also likely with these showers with a lower
chance for dips to IFR levels as well. Visibility reductions due
to heavy rain will also be possible.

BRC

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 12, 2:31 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
231 PM CDT Sat Jul 12 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
231 PM CDT Sat Jul 12 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a slight chance of thunderstorms very late tonight in
portions of central Missouri.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms over portions of the region each
day from Sunday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:15 PM CDTAreal Flood AdvisoryLSXReynolds34 min
Jul 13, 11:04 AM CDTAreal Flood AdvisoryLSXMonroe, Shelby3 hr
Jul 13, 11:24 AM CDTRiver Flood WarningLSXMarion6 days
Jul 13, 11:46 AM CDTAreal Flood AdvisoryLSXMarion3 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.